Alert archive / California / Wind Advisories in 2006
Wind Advisory 4, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 16, 2006, 10:44 PM PST for Siskiyou County, California. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 10:44 PM PST (06:44 UTC)
- Expired
- Jan 17, 2006, 7:00 PM PST
- In force
- 20 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 6.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 170644 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1044 PM PST MON JAN 16 2006 ORZ022-171215- /O.EXT.KMFR.HW.W.0006.000000T0000Z-060117T2000Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 1044 PM PST MON JAN 16 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 12 PM PST TUESDAY... THE HIGH WIND WARNING FOR THE CURRY COUNTY COAST IS NOW IN EFFECT UNTIL 12 PM PST TUESDAY. SOUTH WINDS AT GOLD BEACH HAVE REACHED 45 MPH WITH A PEAK GUST OF 62 MPH. WINDS AT THE COAST WILL CONTINUE AT 30 TO 45 MPH WITH GUSTS UP TO 65 MPH THROUGH TUESDAY MORNING. WIND SPEEDS WILL GENERALLY BE LESS JUST INLAND FROM THE BEACH. $$ ORZ021-171200- /O.CON.KMFR.HW.W.0006.000000T0000Z-060117T1200Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 1044 PM PST MON JAN 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SOUTH CENTRAL OREGON COAST UNTIL 4 AM PST TUESDAY. WINDS AT THE COAST WILL BE 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. WIND SPEEDS WILL GENERALLY BE LESS JUST INLAND FROM THE BEACH. $$ CAZ081-171215- /O.NEW.KMFR.WI.Y.0004.060117T0644Z-060118T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1044 PM PST MON JAN 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY FOR THE SHASTA VALLEY...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY. STRONG SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH TUESDAY AFTERNOON. WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
4 follow-up statements
000 WWUS76 KMFR 171206 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 406 AM PST TUE JAN 17 2006 ORZ021-171315- /O.EXP.KMFR.HW.W.0006.000000T0000Z-060117T1200Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 406 AM PST TUE JAN 17 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING FOR THE SOUTH CENTRAL OREGON COAST IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO GRADUALLY DIMINISH AS A COLD FRONT MOVES EAST THIS MORNING. $$ ORZ022-172000- /O.CON.KMFR.HW.W.0006.000000T0000Z-060117T2000Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 406 AM PST TUE JAN 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE CURRY COUNTY COAST UNTIL NOON PST TODAY. SOUTH WINDS AT GOLD BEACH HAVE REACHED 45 MPH WITH A PEAK GUST OF 62 MPH. WINDS AT THE COAST WILL CONTINUE AT 30 TO 45 MPH WITH GUSTS UP TO 65 MPH THROUGH THIS MORNING. WINDS WILL DIMINISH AS A COLD FRONT MOVES INLAND THIS AFTERNOON. $$ CAZ081-172015- /O.CON.KMFR.WI.Y.0004.000000T0000Z-060118T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 406 AM PST TUE JAN 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH THIS AFTERNOON. WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
000 WWUS76 KMFR 172002 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1202 PM PST TUE JAN 17 2006 ORZ022-172200- /O.EXT.KMFR.HW.W.0006.000000T0000Z-060117T2200Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 1202 PM PST TUE JAN 17 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON FOR THE SOUTHERN OREGON COAST... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON FOR THE SOUTHERN OREGON COAST. SOUTH WINDS AT GOLD BEACH HAVE REACHED 45 MPH WITH A PEAK GUST OF 66 MPH. WINDS AT THE COAST WILL CONTINUE AT 30 TO 45 MPH WITH GUSTS UP TO 65 MPH THROUGH EARLY AFTERNOON. WINDS WILL DIMINISH AS A COLD FRONT MOVES INLAND LATER THIS AFTERNOON. $$ CAZ081-180300- /O.EXT.KMFR.WI.Y.0004.000000T0000Z-060118T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1202 PM PST TUE JAN 17 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE SHASTA VALLEY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE SHASTA VALLEY. STRONG SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH THIS AFTERNOON. WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SVEN
000 WWUS76 KMFR 172210 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 210 PM PST TUE JAN 17 2006 ORZ022-172315- /O.EXP.KMFR.HW.W.0006.000000T0000Z-060117T2200Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 210 PM PST TUE JAN 17 2006 ...HIGH WIND WARNING HAS EXPIRED FOR THE SOUTHERN OREGON COAST... THE HIGH WIND WARNING IS NO LONGER IN EFFECT FOR THE SOUTHERN OREGON COAST. WEST TO NORTHWEST WINDS OF 10 TO 20 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON. $$ CAZ081-180300- /O.CON.KMFR.WI.Y.0004.000000T0000Z-060118T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 210 PM PST TUE JAN 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. STRONG SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH THIS AFTERNOON. WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SVEN
000 WWUS76 KMFR 180258 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 658 PM PST TUE JAN 17 2006 CAZ081-180400- /O.EXP.KMFR.WI.Y.0004.000000T0000Z-060118T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 658 PM PST TUE JAN 17 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. $$ STOCKTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 16, 9:23 PM PST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 16, 9:23 PM PST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
923 PM PST MON JAN 16 2006
.DISCUSSION...THE FORECAST REQUIRES SOME SIGNIFICANT ENHANCEMENTS
THIS EVENING.
HAD SOME COORDINATION WITH THE RFC TO TOUCH UP PRECIP FORECASTS...AND
THE RESULTING RIVER MODEL RUNS NOW SHOW POTENTIAL FLOODING ALONG THE
COQUILLE RIVER. WILL ISSUE A FLOOD WATCH FOR THIS. IN ADDITION...
THE ROGUE IS FORECAST TO FLOOD AT AGNESS. THUS A WARNING WILL BE ISSUED
THERE.
SNOW AMOUNTS IN THE CASCADES AND SISKIYOUS AND ACROSS SISKIYOU COUNTY
WILL BE SIGNIFICANT. LATE TONIGHT THROUGH TUESDAY SNOW LEVELS SHOULD
BE MOSTLY ABOVE THE PASSES AT AROUND 5000 FEET OR LOCALLY HIGHER.
THEREAFTER..THE LEVELS WILL BE COMING DOWN TUESDAY NIGHT AS A COLD FRONT
SINKS THROUGH THE REGION. SOME SNOW HEADLINES ARE NECESSARY AND ARE
BEING ISSUED THIS EVENING. STAVISH
&&
.AVIATION...WIDESPREAD MVFR AND LOCAL IFR CONDITIONS THROUGH TONIGHT
WITH AREAS OF RAIN OR SNOW ESPECIALLY WEST OF THE CASCADES.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60 NM THROUGH TUESDAY MORNING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH LATE FRIDAY NIGHT
FLORENCE TO CA BORDER 0-60NM.
HIGH WIND WARNING SOUTH OREGON COAST THROUGH EARLY TUESDAY MORNING.
FLOOD WATCH FOR COOS COUNTY TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT INCLUDING THE COQUILLE RIVER.
FLOOD WARNING FOR THE ROGUE RIVER AT AGNESS TUESDAY EVENING
THROUGH WEDNESDAY NIGHT.
SNOW ADVISORY LATE TONIGHT THROUGH TUESDAY NIGHT ABOVE 5000 FEET
FOR THE CASCADES AND SISKIYOUS ZONES 027-028.
CA...GALE WARNING OR BORDER TO PT ST GEORGE THROUGH TUESDAY MORNING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO PT ST
GEORGE 0-60 NM.
WINTER STORM WARNING LATE TONIGHT THROUGH TUESDAY NIGHT ABOVE 5000
FEET ZONE 080...AND ABOVE 4000 FEET ZONE 082-083.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 15, 10:45 PM PST, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1045 PM PST SUN JAN 15 2006 PZZ370-161500- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR 20 TO 60 NM- 1045 PM PST SUN JAN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT THROUGH LATE MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE WARNING NOW IN EFFECT THROUGH LATE MONDAY NIGHT. SEE PDXCWFMFR FOR DETAILS. PZZ350-161500- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR WESTWARD 20 NM- 1045 PM PST SUN JAN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE WARNING IN EFFECT FROM 6 AM MONDAY MORNING THROUGH LATE MONDAY MORNING. SEE PDXCWFMFR FOR DETAILS. ORZ021-022-161500- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 1045 PM PST SUN JAN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH WIND WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST TUESDAY. SEE PDXNPWMFR FOR DETAILS. STAVISH
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 10:41 PM PST | Snow Advisory | MFR | Modoc, Siskiyou | 30 hr |
| Jan 16, 10:41 PM PST | Winter Storm Warning | MFR | Siskiyou | 30 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.